It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-19-2005, 08:49 PM   #1
Senior Member
(female)
 
Join Date: Aug 2004
Location: MA
Posts: 234
krisdance83 HB User
Birth control pills (nausea) ?

Hi everyone,
I've heard that nausea is a side-effect of birth control pills. Does the nausea go away once you've taken it and adjusted to it, or is it constant? I'm all set with being nauseous even more than I already am with my stomach issues.

What brands of BC do you all take and what would you recommend?

Thanks!
__________________

 
Sponsors Lightbulb
   
Old 03-20-2005, 12:15 AM   #2
Member
 
Join Date: Jun 2003
Location: Lynnwood, WA USA
Posts: 89
fromos5 HB User
Re: Birth control pills (nausea) ?

I had a horrible problem with dizziness & nausea with Alesse and years ago with Triphasil (seems to be the levongestrel). Then with Ortho-Cyclen and Tri-Cyclen ... oh, terrible! I would get acne like crazy and VERY swollen and pain breasts for a week before each period and then bad nausea for the first 2 or 3 days after starting a new pack.

I finally found a bc pill that seems to work for me. No swelling, no nausea. Granted I still have basically no sex drive (the pill just wipes it out for me! :-( , but at least a HINT of one on this pill as opposed to nothing on the others. The pill I'm taking is Ortho-Novum (generic: Necon). I've talked to several other women on Ortho-Cyclen or tri-cyclen and they feel like crap too. I'm trying to convince them to try Novum. It's a different form of progestin than the evil Norgestimate stuff.

But then... we're all different and some love the ones I can't take. You just have to try ones until you find (hopefully!) one that works. But I'd recommend Ortho-Novum.

Debbie
__________________
Debbie

Hashi 16+ years / Partial Thyroidectomy 1989
Type 1 Diabetes (autoimmune, insulin-dep.)

 
Sponsors Lightbulb
   
Old 03-20-2005, 04:00 AM   #3
Junior Member
(female)
 
Join Date: Dec 2004
Location: nd
Posts: 33
pinkangel670 HB User
Re: Birth control pills (nausea) ?

kris,
Oh my gosh your timing is SO weird! I JUST saw my ob/gyn last week and happened to mention this horrid nausea I've been having, and he told me that it's VERY common for the hormones in the pill to cause it. He recommended that I try a few months off of the Seasonale, and if my periods become irregular/etc., he'll put me on a LoEstrin of some sort. I had been taking ginger for the nausea, but hopefully this takes care of it. Crossing fingers that the nausea goes away for all of us!
~pink

 
Old 03-20-2005, 10:03 AM   #4
Inactive
(female)
 
Join Date: Jul 2004
Posts: 1,062
bordrgrl HB User
Re: Birth control pills (nausea) ?

I have nausea from my own hormones but birth control pills make it much worse. Instead of just being nauseated in the morning I am nauseated 24/7. They say for most people it goes away with time, but with me it just gets worse with time. I've tried Yasmin, Ortho Tri-Cyclen Lo, and Desogen.

 
Old 03-20-2005, 02:53 PM   #5
Inactive
(female)
 
Join Date: Jul 2004
Posts: 1,062
bordrgrl HB User
Re: Birth control pills (nausea) ?

Well my doctors still aren't convinced my nausea is from my hormones. But I have a pituitary tumor and Cushings disease and they haven't found any other explanation for my nausea. I originally went to the doctor because my periods were lasting 10-12 days. They still don't have an explanation for that either But it led to the discovery of my pit tumor.

 
Old 03-20-2005, 04:18 PM   #6
Inactive
(female)
 
Join Date: Feb 2005
Posts: 358
nastabasta HB User
Re: Birth control pills (nausea) ?

i went on the pill 4 years ago. at first i was on ortho cyclen but it made me really nauseous. to the point that i was throwing up every morning before going to class. not fun so my doctor switched me to ortho novum and then i had no problems at all. the only times i would get a little nauseous was if i missed a pill and had to double up the next day. but i was pretty satisfied overall.

 
Old 03-20-2005, 05:55 PM   #7
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 1,069
Hangin in There HB User
Re: Birth control pills (nausea) ?

For those who have gotten nausea from BC pills, how long did it take? Right away? A week? A month?

 
Old 03-20-2005, 06:05 PM   #8
Member
 
Join Date: Jun 2003
Location: Lynnwood, WA USA
Posts: 89
fromos5 HB User
Re: Birth control pills (nausea) ?

Mine actually got worse the longer I was on them, LOL! After a year on Ortho-Cyclen it was terrible. But, again, on Ortho-Novum I don't get any noticeable problem now at all.
__________________
Debbie

Hashi 16+ years / Partial Thyroidectomy 1989
Type 1 Diabetes (autoimmune, insulin-dep.)

 
Old 03-20-2005, 07:40 PM   #9
Member
(female)
 
Join Date: Jan 2005
Posts: 75
TD625 HB User
Re: Birth control pills (nausea) ?

I am on my third pack of bc (estrostep fe) and I am experiencing what I think is nausea (I know that sounds dumb, but a little while after eating I feel sick for a little bit). I haven't gotten sick, but I just feel sick and crummy for a little bit. It does go away, but comes back after I eat again. Anyone else experienced this? I don't remember it happening this much during the first 2 packs.

 
Old 03-20-2005, 10:53 PM   #10
Senior Member
(female)
 
Join Date: Feb 2005
Posts: 224
laskalady HB User
Re: Birth control pills (nausea) ?

Yeah, the wierd thing is my worse time getting nausea was right after I ate a meal. I take mine at night to cut down on the nausea but sometimes it just comes in and wont go away! i'm on seasonale..so i'm hoping it goes away so i dont have to switch. i mean it seems like they all effect everyone in different ways.

 
Old 03-21-2005, 09:03 AM   #11
Senior Veteran
(female)
 
Join Date: May 2003
Location: Minneapolis MN USA
Posts: 1,774
Kari7171 HB User
Re: Birth control pills (nausea) ?

I take microgestin. It did cause me to feal nauseated for the first three days I took it. Then that went away. I feal fine now. I take it continuously to stop my period because I have endometriosis. So I never have that nausea fealing. Every once in a while I do have to stop taking it and let myself have a period. That is about every 4 months though. I might get that nausea fealing when I stop and start up again but I haven't done that yet since I just started taking it about 4 weeks ago. I took Yasmin for 3 years and I did not ever get that nausea feeling from it. It completely eliminated my labido though and gave me diarrhea. I wasn't sure if it was from the yasmin or not but now that I am taking microgestin I do not have a problem with diarrhea anymore, so now I know Yasmin was causing that problem.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Birth control causing my migraines? dizzygrl85 Birth Control 3 09-22-2009 10:19 AM
Daughter has nausea/stomach aches since starting birth control mimirea Birth Control 6 07-29-2008 08:53 PM
Yaz Birth Control 21_cnp Birth Control 137 07-07-2006 12:20 PM
Birth control pills amethystle Digestive Disorders 10 06-06-2006 08:59 PM
Birth control pills, safe to take long term? Alinalexus Birth Control 2 09-12-2005 09:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!